MAUDE Adverse Event Report: BERLIN HEART GMBH BERLIN HEART EXCOR DRIVING TUBE, RED; VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH BERLIN HEART EXCOR DRIVING TUBE, RED; VENTRICULAR ASSIST DEVICE
Model Number L20H-002X01
Medical Device Problem Code Air Leak (1008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number: e2013009.Berlin heart inc.(importer number: (b)(4)) is submitting the report on behalf of berlin heart gmbh (manufacturer).The excor driving tube, lot number 00029425, was used from 10/14/2015 to 3/1/2016 (140 days).Review of the lot history record for this lot and the manufacturing process did not show any discrepancy or any problem related to manufacturing.The driving tube split at a known position near the transition from the thicker to the thinner segment.This area of the driving tube is where the most stress is applied by external forces during use.Excessive external forces can cause a split in the driving tube.Based on findings of similar complaints, manufacturer has implemented a corrective action and changes were approved by the fda reference # h100004 / s011.The lot 00029425 was manufactured prior to this change.
 
Event or Problem Description
The site contacted berlin heart clinical affairs (ca) to inform that they heard a hissing noise coming from the drive line.Ca suggested to change the drive line.The drive line was changed without incident.The site reported that after the drive line change the hissing noise stopped and small crack was found in the old driving tube near the connection at the pump.The pump was fully filling and ejecting throughout the event and there was no untoward effect to the patient.
 
Additional Manufacturer Narrative
Corrected manufacturing date from 11/21/2016 to 11/21/2013.

Brand Name
BERLIN HEART EXCOR DRIVING TUBE, RED
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
MDR Report Key5537701
Report Number3004582654-2016-00012
Device Sequence Number625355
Product Code DSQ
UDI-Device Identifier04260090040560
UDI-Public04260090040560
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
H100004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 03/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2016
Device Model NumberL20H-002X01
Device Catalogue NumberL20H-002X01
Device Lot Number00029425
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/31/2016
Supplement Report FDA Received Date06/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age6 YR
Patient Weight20